Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 44, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 19, 2000, 5:41 PM MDT for Grant County, North Dakota. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 19, 2000, 5:41 PM MDT (23:41 UTC)
- Expired
- Jun 19, 2000, 6:45 PM MDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grant County, ND
The radar
The Bismarck radar (KBIS), 83 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 192343 SVRBIS NDC037-200045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 541 PM MDT MON JUN 19 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 645 PM MDT * AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF LARK...OR ABOUT 54 MILES SOUTHWEST OF BISMARCK...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RALEIGH AT 610 PM MDT SHIELDS AT 620 PM MDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE I+N THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4628 10173 4605 10158 4616 10127 4650 10136
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:35 PM MDT, 3 hours 6 minutes earlier.
Area forecast discussion, Jun 19, 2:35 PM MDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT MON JUN 19 2000 A SURFACE LOW IS WORKING ITS WAY EAST ACROSS NORTHWEST SOUTH DAKOTA WITH AN INVERTED TROUGH THROUGH DICKINSON AND WILLISTON. A SHORTWAVE IS MOVING THROUGH THE WESTERN DAKOTAS ON THE EAST SIDE OF A BROAD UPPER LEVEL TROUGH. THE MODELS ALL SHOW STRONG LIFTING ASSOCIATED WITH THE SHORTWAVE ACROSS THE CENTRAL AND EAST TONIGHT. WITH THE K INDEX AROUND 35 AND THE MODELS SHOWING DESTABILIZATION OF THE AIRMASS ALOFT THERE IS A POTENTIAL FOR SEVERE WEATHER AND/OR HEAVY RAIN THIS EVENING IN CENTRAL ND. HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH FOR THE SOUTH CENTRAL ND BUT WILL INDICATE THE POSSIBLITY OF HEAVY RAIN ASSOCIATED WITH TSTORMS IN THE ZONES. THE SURFACE LOW WILL MOVE NORTHEAST AND WITH TIME BECOME STACKED AS A UPPER LEVEL LOW DEVELOPS. STRONG WINDS IN THE FORECAST ALREADY FOR TUESDAY LOOK GOOD...CONTINUING INTO WEDNESDAY MOST PARTS OF THE STATE. WILL LOOK FOR A GOOD CHANCE OF SHOWERS ON TUESDAY ON THE BACK SIDE OF LOW. WITH FALLING THICKNESS...AND UPPER LEVEL TROUGH MOVING OVER STATE NEXT TWO DAYS SHOULD REMAIN COOL. .BIS...NONE. TSW
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.